Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

An analysis of a uniformly convergent finite difference/finite element scheme for a model singular-perturbation problem


Author: Eugene C. Gartland
Journal: Math. Comp. 51 (1988), 93-106
MSC: Primary 65L10; Secondary 65L60
MathSciNet review: 942145
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Uniform $ \mathcal{O}({h^2})$ convergence is proved for the El-Mistikawy-Werle discretization of the problem $ - \varepsilon u''+ au'+ bu = f$ on (0,1), $ u(0) = A$, $ u(1) = B$, subject only to the conditions $ a,b,f \in {\mathcal{W}^{2,\infty }}[0,1]$ and $ a(x) > 0, 0 \leq x \leq 1$. The principal tools used are a certain representation result for the solutions of such problems that is due to the author [Math. Comp., v. 48, 1987, pp. 551-564] and the general stability results of Niederdrenk and Yserentant [Numer. Math., v. 41, 1983, pp. 223-253]. Global uniform $ \mathcal{O}(h)$ convergence is proved under slightly weaker assumptions for an equivalent Petrov-Galerkin formulation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10, 65L60

Retrieve articles in all journals with MSC: 65L10, 65L60


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0942145-6
PII: S 0025-5718(1988)0942145-6
Article copyright: © Copyright 1988 American Mathematical Society